Alert archive / Minnesota / Snow Advisories in 2005

Snow Advisory 1, NWS Twin Cities, MN

November 30, 200523 counties in Minnesota

NWS Twin Cities, MN issued this snow advisory at Nov 30, 2005, 4:41 AM CST for 23 counties in Minnesota. It took effect at Nov 30, 2005, 3:00 PM CST. It was in force for 11 days.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 4:41 AM CST (10:41 UTC)
In effect from
Nov 30, 2005, 3:00 PM CST
Expired
Dec 11, 2005, 1:27 PM CST
In force
11 days
Issued by
NWS Twin Cities, MN
All 23 counties

Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 84 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 301041
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
441 AM CST WED NOV 30 2005

...SNOWY CONDITIONS WILL DEVELOP ACROSS SOUTH CENTRAL MINNESOTA
THIS AFTERNOON AND TONIGHT...

.SNOW WILL BEGIN ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON AS A
LOW PRESSURE SYSTEM TRACKS EASTWARD ACROSS NEBRASKA AND INTO
IOWA. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED TO FALL ALONG AND
SOUTH OF A ST JAMES...TO WINNEBAGO...TO GENEVA LINE...WHERE
SNOWFALL TOTALS AROUND 4 INCHES ARE EXPECTED BY MIDNIGHT TONIGHT.
ISOLATED HIGHER AMOUNTS AROUND 5 INCHES WILL ALSO BE
POSSIBLE...MAINLY ALONG THE INTERSTATE 90 CORRIDOR. THE BULK OF
THE SNOW IS EXPECTED TO FALL AROUND AND DURING THE EVENING
COMMUTE...GENERALLY BETWEEN THE HOURS OF 4 PM AND 8 PM.


MNZ082-091>093-301800-
/O.NEW.KMPX.SN.Y.0001.051130T2100Z-051201T0600Z/
WATONWAN-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH...
ALBERT LEA
441 AM CST WED NOV 30 2005

...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

SOME CITIES INCLUDED ARE ST JAMES...FAIRMONT...BLUE EARTH...AND
ALBERT LEA.

SNOW WILL DEVELOP ACROSS SOUTH CENTRAL MINNESOTA THIS
AFTERNOON...AND CONTINUE THROUGH THE EVENING HOURS. BY THE
MIDNIGHT HOUR...TOTAL SNOWFALL AMOUNTS AROUND 4 INCHES ARE
EXPECTED...WITH ISOLATED AMOUNTS UP TO 5 INCHES POSSIBLE. WIND
SPEEDS WILL BE AROUND 10 MPH OR LESS...SO BLOWING SNOW IS NOT
ANTICIPATED TO BE A PROBLEM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
SCHMIT
10 follow-up statements
000 
WWUS43 KMPX 301731
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1130 AM CST WED NOV 30 2005

...SNOWY CONDITIONS WILL DEVELOP ACROSS SOUTH CENTRAL MINNESOTA
THIS AFTERNOON AND TONIGHT...

.SNOWFALL RATES WILL INCREASE ACROSS MUCH OF SOUTH AND CENTRAL
MINNESOTA THIS AFTERNOON AND CONTINUE THIS EVENING. THE MOST
SIGNIFICANT SNOWFALL IS EXPECTED NEAR THE IOWA BORDER...WHERE
AMOUNTS COULD APPROACH 6 INCHES IN THE VICINITY OF FAIRMONT. THE
SNOWFALL RATE IS EXPECTED TO BE MAXIMIZED NEAR THE IOWA BORDER
BETWEEN 5 PM AND 10 PM. FARTHER NORTH...SNOWFALL AMOUNTS WILL
GENERALLY BE IN THE 1 TO 3 INCH CATEGORY. THE SNOWFALL IS
ASSOCIATED WITH A LOW PRESSURE AREA MOVING EAST...TO THE SOUTH OF
MINNESOTA THIS AFTERNOON AND TONIGHT. 

MNZ082-091>093-010130-
/O.CON.KMPX.SN.Y.0001.051130T2100Z-051201T0600Z/
WATONWAN-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH...
ALBERT LEA
1130 AM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

SOME CITIES INCLUDED ARE ST JAMES...FAIRMONT...BLUE EARTH...AND
ALBERT LEA.

SNOW WILL INCREASE ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON...
AND CONTINUE THROUGH THE EVENING HOURS. BY THE MIDNIGHT HOUR...
TOTAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED...WITH
ISOLATED AMOUNTS UP TO 6 INCHES POSSIBLE. THE HEAVIEST SNOWFALL
WILL BE NEAR THE IOWA BORDER...AROUND FAIRMONT...AND NEAR THE
BUFFALO RIDGE CLOSE TO ST JAMES. HIGHER WIND SPEEDS WILL BE AROUND
10 MPH OR LESS...SO BLOWING SNOW IS NOT ANTICIPATED TO BE A
PROBLEM.


$$
RJN
000 
WWUS43 KMPX 302018
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
218 PM CST WED NOV 30 2005

...SNOW IS SPREADING INTO SOUTH CENTRAL MINNESOTA WITH
ACCUMULATIONS AHEAD...

.AS MID AFTERNOON APPROACHED...THE LEADING EDGE OF A LARGE AREA OF 
SNOW WAS APPROACHING THE REDWOOD FALLS AND FAIRMONT AREA. THIS
AREA OF SNOW SHOULD REACH COMMUNITIES SUCH AS WELLS AND BLUE EARTH BY
3 PM AND ALBERT LEA BEFORE 4 PM. SNOW INTENSITIES WILL RAPIDLY
INCREASE ACROSS SOUTH CENTRAL MINNESOTA SOON AFTER THE ONSET OF
STEADY SNOW. VISIBILITY IS EXPECTED TO FREQUENTLY DROP BELOW 1
MILE AS SNOW ACCUMULATES AT A RATE OF A HALF INCH TO AS MUCH AS
ONE INCH PER HOUR. THE HIGHEST SNOW TOTALS THROUGH THIS EVENING
ARE EXPECTED AROUND FAIRMONT WHERE AS MUCH AS 5 TO 6 INCHES IS
POSSIBLE. A GENERAL SNOWFALL IN THE 3 TO 5 INCH RANGE IS EXPECTED
IN COMMUNITIES ACROSS SOUTH CENTRAL MINNESOTA SUCH AS ALBERT
LEA...WELLS...BLUE EARTH...ST. JAMES...AND TRUMAN. SNOWFALL OF 1
TO AS MUCH AS 3 INCHES MAY REACH AREAS AS FAR NORTH AS THE
SOUTHERN TWIN CITIES METRO...NEW ULM...REDWOOD FALLS...GLENCOE...
AND MANKATO. MOST OF THE ACCUMULATION WILL BE BEFORE MIDNIGHT.

MNZ082-091>093-010430-
/O.CON.KMPX.SN.Y.0001.051130T2100Z-051201T0600Z/
WATONWAN-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH...
ALBERT LEA
218 PM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

AS MID AFTERNOON APPROACHED...THE LEADING EDGE OF A LARGE AREA OF 
SNOW WAS APPROACHING THE ST. JAMES AND FAIRMONT AREA. THIS AREA
OF SNOW SHOULD REACH COMMUNITIES SUCH AS WELLS AND BLUE EARTH BY 3
PM AND ALBERT LEA BEFORE 4 PM. SNOW INTENSITIES WILL RAPIDLY
INCREASE ACROSS SOUTH CENTRAL MINNESOTA SOON AFTER THE ONSET OF
STEADY SNOW. VISIBILITY IS EXPECTED FREQUENTLY DROP BELOW 1 MILE
AS SNOW ACCUMULATES AT A RATE OF A HALF INCH TO AS MUCH AS ONE
INCH PER HOUR. THE HIGHEST SNOW TOTALS THROUGH THIS EVENING ARE
EXPECTED AROUND FAIRMONT WHERE AS MUCH AS 5 TO 6 INCHES IS
POSSIBLE. A GENERAL SNOWFALL IN THE 3 TO 5 INCH RANGE IS EXPECTED
IN COMMUNITIES ACROSS SOUTH CENTRAL MINNESOTA SUCH AS ALBERT
LEA...WELLS...BLUE EARTH...ST. JAMES...AND TRUMAN. AREAS ALONG AND
SOUTH OF INTERSTATE 90 SHOULD SEE THE GREATEST SNOW AMOUNTS.

$$
BAP
000 
WWUS43 KMPX 021043
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
443 AM CST FRI DEC 2 2005

...SNOW WILL SPREAD ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA
THIS AFTERNOON AND TONIGHT...

.ANOTHER ROUND OF SNOW WILL DEVELOP ACROSS SOUTHWEST
MINNESOTA THIS AFTERNOON...AND SHIFT EAST ACROSS SOUTH CENTRAL MINNESOTA
THIS EVENING AND TONIGHT. BY EARLY SATURDAY MORNING...NEW SNOWFALL
AMOUNTS BETWEEN 3 AND 4 INCHES ARE EXPECTED ALONG AND SOUTH OF A
SLEEPY EYE...TO MAPLETON...TO ALBERT LEA LINE. ISOLATED HIGHER
TOTALS AROUND 5 INCHES WILL ALSO BE POSSIBLE...MAINLY ALONG AND
SOUTH OF A ST JAMES TO BLUE EARTH LINE. THE BULK OF THE SNOWFALL
IS EXPECTED TO FALL AROUND AND DURING THE HOURS OF THE EVENING
COMMUTE...GENERALLY BETWEEN 3 PM AND 8 PM.


MNZ073-074-082-083-091>093-021800-
/O.NEW.KMPX.SN.Y.0001.051202T2100Z-051203T0900Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES...
MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA
443 AM CST FRI DEC 2 2005

...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST SATURDAY. 

SOME CITIES INCLUDED IN THE ADVISORY ARE SLEEPY EYE...ST
JAMES...GOOD THUNDER...FAIRMONT...BLUE EARTH...AND ALBERT LEA. 

SNOW WILL DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA BY
LATE AFTERNOON...AND CONTINUE THROUGH THE EVENING HOURS. BY 3 AM
SATURDAY...WIDESPREAD SNOWFALL AMOUNTS OF 3 TO 4 INCHES ARE
EXPECTED...WITH ISOLATED HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE.
LIGHT WINDS UNDER 10 MPH ARE EXPECTED THROUGH THE DURATION OF THE
SNOWFALL...SO BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
SCHMIT
000 
WWUS43 KMPX 021837
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1237 PM CST FRI DEC 2 2005

...SNOW WILL SPREAD ACROSS SOUTHWEST INTO CENTRAL AND WESTERN
WISCONSIN OVERNIGHT...

.ANOTHER ROUND OF SNOW WILL DEVELOP ACROSS SOUTHWEST MINNESOTA
THIS AFTERNOON...AND SHIFT EAST ACROSS SOUTH CENTRAL MINNESOTA
OVERNIGHT. BY EARLY SATURDAY MORNING...NEW SNOWFALL AMOUNTS
BETWEEN 3 AND 4 INCHES ARE EXPECTED ALONG AND SOUTHWEST OF THE
MINNESOTA RIVER VALLEY. ISOLATED HIGHER TOTALS AROUND 5 INCHES
WILL ALSO BE POSSIBLE...MAINLY ALONG AND SOUTHWEST OF A 
ST JAMES TO BLUE EARTH LINE. FURTHER NORTH AND EAST...HUTCHINSON...
WILLMAR AND THE TWIN CITIES WILL LIKELY PICK UP BETWEEN 1 AND 2
INCHES. ALTHOUGH THE BULK OF THE SNOWFALL IS EXPECTED TO FALL
BEFORE 6 AM CST SATURDAY...LIGHT SNOW IS EXPECTED TO LINGER
THROUGH ABOUT NOON.

MNZ073-074-082-083-091>093-030245-
/O.EXT.KMPX.SN.Y.0001.051202T2100Z-051203T1200Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES...
MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA
1237 PM CST FRI DEC 2 2005

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SATURDAY. 

SOME CITIES INCLUDED IN THE ADVISORY ARE SLEEPY EYE...ST JAMES...
GOOD THUNDER...FAIRMONT...BLUE EARTH...AND ALBERT LEA.

SNOW WILL DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA BY
LATE AFTERNOON...AND CONTINUE OVERNIGHT. BY 6 AM
SATURDAY...WIDESPREAD SNOWFALL AMOUNTS OF 3 TO 4 INCHES ARE
EXPECTED...WITH ISOLATED HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE.
LIGHT WINDS UNDER 10 MPH ARE EXPECTED THROUGH THE DURATION OF THE
SNOWFALL...SO BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMPX 030253
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
853 PM CST FRI DEC 2 2005

...SNOW SPREADING INTO SOUTHWEST AND SOUTH CENTRAL MINNESOTA...

.SNOW WAS FALLING OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA THIS
EVENING AND WILL CONTINUE OVERNIGHT. IT APPEARS THAT THE MOST
SIGNIFICANT SNOW WILL FALL BETWEEN 10 PM AND 3AM. BY EARLY
SATURDAY MORNING...NEW SNOWFALL AMOUNTS BETWEEN 3 AND 4 INCHES ARE
EXPECTED ALONG AND SOUTHWEST OF THE MINNESOTA RIVER
VALLEY...INCLUDING THE CITIES OF MANKATO...ALBERT LEA...REDWOOD
FALLS...AND FAIRMONT. FARTHER NORTH AND EAST...HUTCHINSON...
WILLMAR AND THE TWIN CITIES WILL LIKELY PICK UP BETWEEN 1 AND 2
INCHES. ALTHOUGH THE BULK OF THE SNOWFALL IS EXPECTED TO FALL
BEFORE 6 AM CST SATURDAY...LIGHT SNOW IS EXPECTED TO LINGER
THROUGH ABOUT NOON.

MNZ073-074-082-083-091>093-031100-
/O.CON.KMPX.SN.Y.0001.000000T0000Z-051203T1200Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES...
MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA
853 PM CST FRI DEC 2 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

SOME CITIES INCLUDED IN THE ADVISORY ARE...MANKATO...ALBERT LEA...REDWOOD
FALLS...AND FAIRMONT.

SNOW WILL CONTINUE ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA
OVERNIGHT. BY 6 AM SATURDAY... WIDESPREAD SNOWFALL AMOUNTS OF 3 TO
4 INCHES ARE EXPECTED. LIGHT WINDS UNDER 10 MPH ARE EXPECTED
THROUGH THE DURATION OF THE SNOWFALL... SO BLOWING SNOW IS NOT
ANTICIPATED TO BE A PROBLEM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
JPR
000 
WWUS43 KMPX 030849
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 AM CST SAT DEC 3 2005

...SIGNIFICANT SNOWFALL HAS ENDED ACROSS SOUTH CENTRAL MINNESOTA...

.ALTHOUGH THE LIGHT SNOW HAS NOT ENDED ACROSS MUCH OF SOUTH
CENTRAL MINNESOTA...THE HEAVIEST SNOW HAS MOVED EAST OF THE AREA.
THEREFORE...THE SNOW ADVISORY THAT WAS PREVIOUSLY IN EFFECT FOR
PORTIONS OF SOUTH CENTRAL MINNESOTA...INCLUDING THE CITIES OF
REDWOOD FALLS...FAIRMONT...MANKATO...AND ALBERT LEA...HAS BEEN
CANCELLED.

AS OF EARLY THIS MORNING...THE HIGHEST SNOW ACCUMULATIONS WERE
AROUND 3 INCHES...MAINLY IN LOCATIONS ALONG AND JUST NORTH OF THE
IOWA BORDER.

MNZ073-074-082-083-091>093-031000-
/O.CAN.KMPX.SN.Y.0001.000000T0000Z-051203T1200Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES...
MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA
249 AM CST SAT DEC 3 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE SNOW ADVISORY.

ALTHOUGH THE LIGHT SNOW HAS NOT ENDED ACROSS MUCH OF SOUTH
CENTRAL MINNESOTA...THE HEAVIEST SNOW HAS MOVED EAST OF THE AREA.
THEREFORE...THE SNOW ADVISORY THAT WAS PREVIOUSLY IN EFFECT FOR
PORTIONS OF SOUTH CENTRAL MINNESOTA...INCLUDING THE CITIES OF
REDWOOD FALLS...FAIRMONT...MANKATO...AND ALBERT LEA...HAS BEEN
CANCELLED. 

$$

KAT
000 
WWUS43 KMPX 110340
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
940 PM CST SAT DEC 10 2005

...A SNOWY SUNDAY IS EXPECTED FOR PART OF WEST CENTRAL AND
SOUTHWEST MINNESOTA...

.A FAST MOVING LOW PRESSURE SYSTEM LOCATED OVER NORTHERN
SASKATCHEWAN IS EXPECTED TO RACE SOUTHWARD INTO THE RED RIVER
VALLEY OVER NIGHT AND PASS INTO NORTHERN IOWA EARLY SUNDAY
EVENING. SNOW IS EXPECTED TO BREAK OUT ALONG A NARROW BAND ALONG
AND ABOUT 60 MILES EAST OF THE EVENTUAL PATH OF THIS LOW. THIS
WILL MEAN A 2 TO 4 INCH SNOWFALL FOR PART OF WEST CENTRAL AND
SOUTH CENTRAL MINNESOTA THROUGH THE DAYLIGHT HOURS SUNDAY.

THE SNOW ADVISORY IS GENERALLY WEST OF A LINE FROM STAPLES TO
GLENCOE TO OWATONNA AND EAST OF A LINE FROM APPLETON TO GRANITE
FALLS TO FAIRMONT.

MNZ041-042-047>049-055>058-065>067-073>076-082>085-091>093-111145-
/O.NEW.KMPX.SN.Y.0001.051211T1200Z-051212T0000Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
940 PM CST SAT DEC 10 2005

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST
SUNDAY. 

SNOWFALL WILL INCREASE AFTER DAYBREAK ON SUNDAY ACROSS THE
ADVISORY AREA WITH ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED BY
EARLY SUNDAY EVENING. VISIBILITY WILL BE FREQUENTLY CUT TO UNDER A
MILE WHILE THE SNOWFALL IS OCCURRING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMPX 111138
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
538 AM CST SUN DEC 11 2005

...SNOW WILL SPREAD ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA
THIS MORNING...

.A FAST MOVING LOW PRESSURE SYSTEM WILL BRING A BURST OF SNOW
ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA TODAY. ACCUMULATING
SNOW WILL BEGIN AROUND 9 AM ACROSS PORTIONS OF WEST CENTRAL
MINNESOTA. THIS SNOW WILL SPREAD RAPIDLY SOUTH FROM MORRIS AND
GLENWOOD THROUGH MONTEVIDEO AND WILLMAR TO FAIRMONT AND MANKATO. A
SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM FROM MORRIS...GRANITE FALLS
AND ST JAMES EAST TO ALBANY...HUTCHINSON...AND WASECA. TOTAL
ACCUMULATIONS ARE FORECAST TO RANGE FROM 2 TO 4 INCHES IN THIS
ADVISORY AREA.

THOSE TRAVELING TODAY SHOULD BE PREPARED FOR SNOW COVERED ROADS. USE
CAUTION WHILE DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

MNZ041-042-047>049-055>058-065>067-073>076-082>085-091>093-111945-
/O.CON.KMPX.SN.Y.0001.051211T1200Z-051212T0000Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
538 AM CST SUN DEC 11 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY EXTENDS FROM MORRIS...GRANITE FALLS AND ST JAMES EAST
TO ALBANY...HUTCHINSON AND WASECA TODAY. SNOW WILL SPREAD ACROSS
THIS ADVISORY AREA...LOCATED OVER WEST CENTRAL AND SOUTH CENTRAL
MINNESOTA...THIS MORNING. TOTAL SNOWFALL ACCUMULATIONS ARE FORECAST
TO RANGE FROM 2 TO 4 INCHES BEFORE THE SNOW TAPERS OFF BY 6 PM.
THOSE TRAVELING TODAY SHOULD BE PREPARED FOR SNOW COVERED ROADS.

$$
000 
WWUS43 KMPX 111646
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 AM CST SUN DEC 11 2005

...LIGHT TO MODERATE SNOWFALL WILL CONTINUE TO SPREAD INTO WEST
CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON...

SNOW WILL CONTINUE TO DEVELOP AND MOVE INTO PORTIONS OF WEST
CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON.
THE HEAVIEST SNOWFALL WILL OCCUR IN A CORRIDOR FROM
ALEXANDRIA...TO LITCHFIELD...AND ALBERT LEA. MAXIMUM SNOWFALL
ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE ADVISORY
AREA.

THE SNOW WILL BEGIN TO TAPER OFF BY MID AFTERNOON IN AREAS
NORTHWEST OF A LINE FROM SAINT CLOUD TO MONTEVIDEO...AND BY EARLY
EVENING ACROSS THE REMAINDER OF CENTRAL AND SOUTH CENTRAL
MINNESOTA. LIGHT SNOW AND FLURRIES MAY LINGER ACROSS PORTIONS OF
SOUTH CENTRAL MINNESOTA THROUGH LATE EVENING...BUT ADDITIONAL
ACCUMULATIONS OF MORE THAN A FEW TENTHS OF AN INCH ARE NOT
EXPECTED AFTER 6 PM.

IF YOU ARE TRAVELING ACROSS WEST CENTRAL...CENTRAL...AND SOUTH
CENTRAL MINNESOTA THIS AFTERNOON AND EVENING...EXERCISE EXTREME
CAUTION. VISIBILITIES MAY BE REDUCED TO A HALF MILE OR LESS IN THE
HEAVIEST SNOWFALL...RESULTING IN RAPID CHANGES IN VISIBILITY OVER
A SHORT DISTANCE. REDUCE YOUR SPEED...AND ALLOW EXTRA TIME TO
ARRIVE AT YOUR DESTINATION.

MNZ041-042-047>049-055>058-065>067-073>076-082>085-091>093-120000-
/O.CON.KMPX.SN.Y.0001.000000T0000Z-051212T0000Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
1046 AM CST SUN DEC 11 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE TO DEVELOP AND MOVE INTO PORTIONS OF WEST
CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON.
THE HEAVIEST SNOWFALL WILL OCCUR IN A CORRIDOR FROM
ALEXANDRIA...TO LITCHFIELD...AND ALBERT LEA. MAXIMUM SNOWFALL
ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE ADVISORY
AREA.

THE SNOW WILL BEGIN TO TAPER OFF BY MID AFTERNOON IN AREAS
NORTHWEST OF A LINE FROM SAINT CLOUD TO MONTEVIDEO...AND BY EARLY
EVENING ACROSS THE REMAINDER OF CENTRAL AND SOUTH CENTRAL
MINNESOTA. LIGHT SNOW AND FLURRIES MAY LINGER ACROSS PORTIONS OF
SOUTH CENTRAL MINNESOTA THROUGH LATE EVENING...BUT ADDITIONAL
ACCUMULATIONS OF MORE THAN A FEW TENTHS OF AN INCH ARE NOT
EXPECTED AFTER 6 PM.

$$

KAT
000 
WWUS43 KMPX 111927
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
127 PM CST SUN DEC 11 2005

...HEAVIEST SNOW WAS ENDING ACROSS CENTRAL AND SOUTH CENTRAL
MINNESOTA...

.ALTHOUGH LIGHT SNOW AND SOME FLURRIES REMAIN ACROSS PORTIONS OF
WEST CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA...LESS THAN
AN INCH OF ADDITIONAL ACCUMULATION IS EXPECTED THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING. THEREFORE...THE SNOW
ADVISORY HAS BEEN CANCELLED. 

OBSERVERS REPORTED AS MUCH AS TWO INCHES OF SNOW ACCUMULATED
ACROSS PORTIONS OF WEST CENTRAL MINNESOTA BEFORE THE BULK OF THE
SNOWFALL ENDED.

MNZ041-042-047>049-055>058-065>067-073>076-082>085-091>093-112030-
/O.CAN.KMPX.SN.Y.0001.000000T0000Z-051212T0000Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
127 PM CST SUN DEC 11 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE SNOW ADVISORY. 

ALTHOUGH LIGHT SNOW AND SOME FLURRIES REMAIN ACROSS PORTIONS OF
WEST CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA...LESS THAN
AN INCH OF ADDITIONAL ACCUMULATION IS EXPECTED THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING. THEREFORE...THE SNOW
ADVISORY HAS BEEN CANCELLED. 

$$

KAT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Nov 30, 3:59 AM CST, 42 minutes earlier.

Area forecast discussion, Nov 30, 3:59 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 AM CST WED NOV 30 2005

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

EARLY MORNING WATER VAPOR IMAGERY AND THE PROFILER NETWORK FEATURE A
BROAD LONGWAVE TROUGH ACROSS THE CONUS...WITH A DUO OF SHORTWAVES
CASCADING OVER THE NORTHERN ROCKIES. THE NAM..GFS...AND CANADIAN
MODELS ARE EXHIBITING GOOD AGREEMENT UPON THE MERGING OF THE
AFOREMENTIONED PIECES OF SHORTWAVE ENERGY INTO A WELL-DEFINED 700MB
LOW THAT TRACKS ACROSS IOWA LATE THIS AFTERNOON AND TONIGHT. THE
BEST OMEGA AND 850-700MB QG FRONTOGENESIS IS FORECAST ACROSS
SOUTHWEST MINNESOTA BETWEEN 18Z WED AND 00Z THU...AND WEAKENS
SLIGHTLY AS IT SHIFTS ACROSS THE MN/IA BORDER BETWEEN 21Z WED AND
03Z THU. TEMPERATURES IN THE DENDRITIC LAYER APPEAR SLIGHTLY COLDER
THAN THE TYPICAL VALUES DESIRED FOR OPTIMAL GROWTH...WITH THE COBB
METHOD INDICATING SNOWFALL TOTALS RANGING FROM 1 TO 4 INCHES FROM
NORTH TO SOUTH RESPECTIVELY. SPECIFIC HUMIDITY VALUES ARE RATHER
LOW...GENERALLY AROUND 1 G/KG. DUE TO THE FACT THAT AM ANTICIPATING
AROUND 4 INCHES ACROSS THE SOUTHERN TIER OF THE CWA...AND PER
SURROUNDING WFO COLLABORATION...HAVE DECIDED TO ISSUE A SNOW
ADVISORY FOR WATONWAN...MARTIN...FARIBAULT...AND FREEBORN COUNTIES
FROM 21Z WED TO 06Z THU. EXPECT SNOW TO END ACROSS MOST OF THE CWA
BY THURSDAY MORNING AS THE SYSTEM PROGRESSES EAST...WITH SNOW
CHANCES LINGERING ACROSS WI COUNTIES UNTIL 18Z.

SNOW CHANCES WILL ENTER THE FORECAST FOR THE WESTERN TWO THIRDS OF
THE FORECAST AREA AGAIN ON FRIDAY INTO SATURDAY...AS 850-700MB WARM
AIR ADVECTION SHIFTS INTO SOUTHERN AND CENTRAL MINNESOTA.

TEMPERATURES THROUGH THE PERIOD WILL REMAIN IN THE BELOW NORMAL
CATEGORY...WITH HIGHS IN THE TEENS AND LOW 20S...AND LOWS GENERALLY
IN THE 5 TO 15 DEGREE RANGE. TEMPERATURES MAY DIP SLIGHTLY COOLER
/INTO THE ZERO TO 5 ABOVE RANGE/ ON FRIDAY MORNING ACROSS THE
WEST/SOUTH...AS SURFACE HIGH PRESSURE BUILDS IN AND SNOW COVERED
GROUND COMES INTO PLAY.

LONGER TERM...SATURDAY THROUGH WEDNESDAY

STILL LOOKS LIKE A COLD PERIOD WITH ENSEMBLE 850 TEMP ANOMS WELL
INTO NEGATIVE TERRITORY. AFTER NEXT ROUND OF ISENTROPIC LIFT ON
SATURDAY...ENSEMBLE POPS ON LOW SIDE IN THE COLD AIR...ALTHOUGH
ECMWF WANTS TO BRING  ANOTHER WAVE THROUGH ABOUT TUESDAY. EXTENDED
GUID FORECASTING QUITE A BIT OF CLOUD COVER /MID LEVEL/...WHICH IS
CORRESPONDINGLY KEEPING MIN TEMPS UP. COULD BE SOME SUB ZERO
MINS...MOST LIKELY ON MON...BUT WILL KEEP JUST ABOVE ZERO FOR NOW.
BOTH ECMWF AND GFS WANT TO BRING IN MORE WESTERLY UPPER FLOW BEYOND
THE FORECAST PERIOD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
     FOR FARIBAULT-FREEBORN-MARTIN-WATONWAN.
WI...NONE.

&&

SCHMIT/RICHARDSON
Hazardous weather outlook, Nov 29, 6:45 PM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CST TUE NOV 29 2005

MNZ064-065-067-073>078-082>085-091>093-301205-
BLUE EARTH-BROWN-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-NICOLLET-
REDWOOD-RENVILLE-RICE-SIBLEY-STEELE-WASECA-WATONWAN-YELLOW MEDICINE-
645 PM CST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL MOVE INTO SOUTHWEST MINNESOTA...NEAR CANBY...LATE
WEDNESDAY MORNING...AND SWEEP ACROSS MUCH OF SOUTHERN MINNESOTA
WEDNESDAY AFTERNOON AND NIGHT. THREE OR FOUR INCHES SHOULD BE
COMMON SOUTH OF A LINE FROM GRANITE FALLS TO RED WING.  A FEW
SPOTS ALONG THE IOWA BORDER MIGHT EVEN SEE CLOSE TO FIVE INCHES.
LOW PRESSURE WILL DEVELOP IN THE CENTRAL ROCKIES AND MOVE ACROSS
NORTHERN MISSOURI WEDNESDAY NIGHT. IF THIS STORM TRACK HOLDS...
IT WILL PLACE SOUTHERN MINNESOTA IN A FAVORABLE POSITION FOR SEVERAL
INCHES OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

MNZ041>045-047>063-066-068>070-WIZ014>016-023>028-301205-
ANOKA-BARRON-BENTON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-DUNN-
EAU CLAIRE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-MCLEOD-
MEEKER-MILLE LACS-MORRISON-PEPIN-PIERCE-POLK-POPE-RAMSEY-RUSK-SCOTT-
SHERBURNE-ST CROIX-STEARNS-STEVENS-SWIFT-TODD-WASHINGTON-WRIGHT-
645 PM CST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL MOVE INTO WEST CENTRAL MINNESOTA WEDNESDAY MORNING...AND
SWEEP ACROSS MUCH OF CENTRAL MINNESOTA WEDNESDAY AFTERNOON AND NIGHT.
ONE TO THREE INCHES SHOULD BE COMMON ALL THE WAY FROM MORRIS
AND MONTEVIDEO...TO LITTLE FALLS...ST CLOUD AND HUTCHINSON...AND THEN
THE TWIN CITIES...EAU CLAIRE AND RICE LAKE. LOW PRESSURE WILL
DEVELOP IN THE CENTRAL ROCKIES AND MOVE ACROSS NORTHERN MISSOURI
WEDNESDAY NIGHT. IF THIS STORM TRACK HOLDS...IT WILL PLACE CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN IN A FAVORABLE POSITION FOR
SOME LIGHT SNOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

TDK

Nearby

Snow Advisories in Minnesota, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.